hi, im an 18 year old male and for the past few months my hair has been getting noticeably thinner. Its mostly the top of my head, i used to have a thick fringe but now its really thin and at my crown im starting to get a bald patch. I use straighteners and colour my hair which i know isnt good but the sides and back are still fine, its just the top. What can i do? any shampoos or vitamins for this? i want it to be thick again
There are lots of things that can cause hair loss. The main ones that come to mind are: medications, poor diet, or thyroid issues. I'd say if your not taking any meds and your diet is good, go to the doctor and have your thyroid tested. As for vitamins, you could try taking Biotin 5mg (5000mcg). I just started taking this a month ago and have already noticed that my hair is growing faster. I have hair loss due to a medication I was taking. Also, a deficiency in Zinc or Iron can cause hair loss, which goes back to your diet. As for shampoos, Nioxin has helped alot to slow down my thinning. Do either of your parents have hair loss? Doctors say that hereditary hair loss comes from the mother's side.
Last edited by kittywitty; 03-20-2007 at 02:57 PM.
If you ask me, I wouldn't be too concerned with your kidneys at this point. It sounds like you're at the beginning stages of male pattern baldness. I know, because I'm going through the same thing. I could be wrong, but thinning on the top and not the sides sounds a lot like male pattern baldness. You're not too young either. I'm only 20 and my hair has been thinning gradually for about 2 years. Of course, if no one else in your family (your dad's side as well as your mom's) is bald, then there might be reason for concern. If your family has a history of baldness, then what you're going through is purely genetic. The sooner you act on it, the better chance you'll have of maintaining/regrowing hair. If all of what I have said so far applies to you, and you agree that it's MPB, then talk to your doctor and get a prescription for Finasteride. As well, you could start using non-prescription minoxidil (Rogaine).
Last edited by moderator2; 04-11-2007 at 12:57 PM.
Reason: posted commercial website